Actimol Menstrual

Actimol Menstrual

Manufacturer:

Pharmaniaga Manufacturing Berhad

Distributor:

Pharmaniaga Logistics
Full Prescribing Info
Contents
Paracetamol, pamabrom.
Description
Each tablet contains Paracetamol 500mg and Pamabrom 25mg.
Action
Pharmacology: Pharmacodynamics: Paracetamol is an analgesic and antipyretic. Its mechanism of action is believed to include inhibition of prostaglandin synthesis, primarily within the central nervous system. Pamabrom is a xanthine derivative with an 8-bromotheophylline-related molecule that has been shown to have mild, short-acting diuretic properties.
Paracetamol: The lack of peripheral prostaglandin inhibition confers important pharmacological properties such as the maintenance of the protective prostaglandins within the gastrointestinal tract. Paracetamol is, therefore, particularly suitable for: patients with a history of disease or patients taking concomitant medication, where peripheral prostaglandin inhibition would be undesirable (such as, those with a history of gastrointestinal bleeding or the elderly).
Pamabrom: The diuretic action of pamabrom mainly affects sodium and chloride excretion with no consistent effects on potassium excretion.
Pharmacokinetics: Paracetamol: Paracetamol is rapidly and almost completely absorbed from the gastrointestinal tract. Binding to the plasma proteins is minimal at therapeutic concentrations. Paracetamol is metabolized in the liver and excreted in the urine mainly as glucuronide and sulphate conjugates. Less than 5% is excreted as unmodified paracetamol.
Pamabrom: No pharmacokinetic data are available for pamabrom. The main xanthine-related compounds are subject to extensive hepatic clearance by both cytochrome P450 system and xanthine oxidase. No interactions have been reported for pamabrom at normal doses.
Indications/Uses
For symptomatic relief of bloating, water-weight gain, backache, muscular aches, discomfort prior to pre-menstrual and during menstrual and also can be used for relief fever and headache.
Dosage/Direction for Use
Menstrual women aged 12 years and over: 1-2 tablets every 4 - 6 hours as required.
Maximum daily dose: 8 tablets (4000mg of paracetamol, 200mg pamabrom).
Do not exceed the stated dose.
The lowest dose necessary to achieve efficacy should be used.
Minimum dosing interval: 4 hours.
Not recommended for children below 12 years.
Route of Administration: Oral.
Overdosage
Symptoms: Toxic symptoms include vomiting, abdominal pain, hypotension and sweating. The most serious adverse effect of acute overdose of paracetamol is a dose-dependent, potentially fatal hepatic necrosis. Clinical and laboratory evidence of hepatoxicity may be delayed for up to one week. Major manifestations of liver failure such as jaundice, hypoglycemia and metabolic acidosis may take at least 3 days to develop.
The effect if pamabrom overdose is unknown. Symptoms of diuretic overdose may include dehydration, hypotension and reduced electrolytes.
Treatment: In cases of overdose, methods of reducing the absorption of ingested drug are important. Gastric lavage is essential even if several hours have elapsed. Prompt administration of 50g activated charcoal and 500ml iced mannitol 20% by mouth, may reduce absorption. If the history suggests that 15g Paracetamol or more has been ingested, administer one of the following antidotes: Acetylcysteine 20% i.v.: Administer intravenously, 20% acetylcysteine immediately without waiting for positive urine test or plasma level results: Initial dose of 150mg/kg over 15 minutes, followed by continuous infusion of 50mg/kg in 500ml 5% glucose/dextrose over 4 hours and 100mg/kg in 1 L 5% glucose/dextrose over 16 hours; or
Oral Methionine: 2.5 g immediately followed by three further doses of 2.5g at four hourly intervals. For a 3 year old child, 1g methionine every four hours for four doses has been used; or
Oral Acetylcysteine 5%: 140mg/kg as a loading dose, then 70mg/kg every 4 hours for a total of 17 maintenance doses. If more than ten hours have elapsed since the overdosage was taken, the antidote may be ineffective.
Contraindications
The paracetamol and pamabrom combination product is contraindicated in patients with a previous history of hypersensitivity to paracetamol, pamabrom or excipients. Due to the diuretic action of pamabrom, the product should not be used if the patient has anuria.
Warnings
This preparation contains PARACETAMOL. Do not take any other PARACETAMOL containing medicines at the same time.
Special Precautions
Allergy alert: Paracetamol may cause severe skins reactions. Symptoms may include skin reddening, blisters or rash. These could be signs of serious conditions. If these reactions occur, stop use and seek medical assistance right away.
Do not take if allergic to paracetamol.
Patients should contact their health care provider if symptoms persist (if the pain lasts for more than 10 days, if there is redness or fever lasts more than 3 days).
Paracetamol should be given with care to patients with impaired kidney or liver function.
Large doses should be avoided in patients with hepatic impairment. Paracetamol overdose may harm the liver.
Do not exceed recommended dose.
It should be given with care to patients with alcohol dependence.
Paracetamol provides symptomatic relief only, additional therapy to treat the cause of the pain or fever should be initiated when necessary.
Pamabrom is a diuretic, therefore caution should be exercised in patients being treated with other diuretics for conditions such as cardiac failure or high blood pressure.
Effects on Ability to Drive and Use Machines: It is unlikely to impair patient's ability to drive or use machinery.
Use In Pregnancy & Lactation
This product is not recommended for use during pregnancy, except on medical advice.
Use in pregnancy: Paracetamol: Human and animal studies with paracetamol have not identified any risk to pregnancy or embryo-foetal development.
Pamabrom: No available information.
Use in lactation: This product is not recommended for use during lactation, except on medical advice.
Paracetamol: Human studies with paracetamol have not identified any risk to lactation or the breast-fed offspring. Paracetamol crosses the placental barrier and is excreted in breast milk.
Pamabrom: No available information.
Adverse Reactions
When take as directed, side effects of paracetamol and pamabrom are rare and usually mild. Skin rashes and other hypersensitivity reactions (eg. urticarial and erythema) have been reported occasionally.
Cutaneous hypersensitivity reactions including skin rashes, angioedema, Stevens Johnson syndrome/Toxic Epidermal Necrolysis, had been reported.
Drug Interactions
The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
Pamabrom is a diuretic. There are potential additive effects if combined with other diuretics drugs.
Storage
Store below 30°C. Protect from light.
ATC Classification
N02BE51 - paracetamol, combinations excl. psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Tab (red, oblong with Pharmaniaga icon on one side and a break line on the other) 2 x 10's, 10 x 10's, 100 x 10's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in